Jump to content
CrazyBoards.org

troop111

Member
  • Content Count

    197
  • Joined

  • Last visited

4 Followers

About troop111

  • Rank
    troop111

Profile Information

  • Gender
    Man
  • Interests
    God.

Recent Profile Visitors

1,585 profile views
  1. https://www.mayoclinic.org/drugs-supplements/gabapentin-oral-route/description/drg-20064011 That is from the Mayo clinic and is a perfect example of the conundrum I have found myself in. Off label use versus actual intended use, ... no large-scale studies for off-label use for treatment resistant bipolar depression, anxiety, etc. Most sources are anecdotal. People have sworn by it, such as the person who wrote above. Yet many people report cognitive mood enhancement and lessened anxiety when using this medication. With conflicting reports and with the Mayo Clinic, a highl
  2. Hi, Have any of you had or have read of gabapentin being of use as an adjunctive therapy for people with treatment resistant depression/anxiety/bipolar? I have been doing research and some sources say it helps, others say there is no strong clinical proof. I think a lot of the conflicting reports I have seen has to do with it simply not being studied en mass. Any advice/experiences regarding this? If so, what was your dosing? Thank you! troop
  3. @DammitJanet you'd say "sure" to what? My problem is I don't have the luxury of going on and off different drugs because I have such bad withdrawals coming off of them. The ECT doctor I saw called me a "2%er," meaning I fall into that slim margin in drug studies as being someone who can't tolerate coming off the drug. I could try a new drug, stay on it a month, and if it doesn't work I'm screwed trying to come off it. I've had awful withdrawals from every drug I've ever been on save the Zoloft. It's as if I get dope sick, like I'm coming off heroin or something. I'm currently stuck a
  4. I can't read anything that @grendelsmom's wrote, it's just blank, but I can read the topic name. I have horrendous Lamictal (Lamotrigine) withdrawals. Absolutely awful. One pdoc called me a "2%er" because of the withdrawals I get coming off meds. I've been able to come from 600mg of Lamictal/day down to 225mg/day, and I can't go any further. It makes me want to kill myself ... that's literally the withdrawal symptom, I want to kill myself. And it's not like a prior condition is flaring up as I wean down, because before my experiences with coming down on the Lamictal, I wasn't like that. I didn
  5. @Iceberg I'm just not sure what to do. I get like 4-7 good days from a Ketamine IV booster, at 125mg (they say that's a very high dose for my weight - 160lbs). The doc says "We can't just keep running around in circles doing these boosters every week. This isn't a benign procedure. It's as if we're just putting band-aids on the problem without getting any real, lasting results." And like you, I also have BP, but it's BP II. He keeps pushing the need for me to get a therapist as if that's the be-all and end-all, and I've been trying, but shit, a therapist isn't going to rewire my brai
  6. You're referring to Ketamine infusions right? So your Ketamine doc (kdoc, lol) said that there's only a 14-day window of feeling good after the original infusions or after a booster, and then the depression (or whatever one is being treated for) returns? I assume you trust your kdoc? Since this is such a new, relatively unregulated, and lucrative thing (Ketamine infusions), there are a lot of shyster doctors out there who I'm sure push for infusions whenever they think they can get away with it. I mean, it's $450 a pop for an infusion. Since I'm assuming this is the same kdoc who told you
  7. I'm so sorry to hear that Are any of those negative side effects beginning to lift? What kind of ECT did you have done the first time (frontal, from the sides, etc.) and then what kind did you have done the second time? I know there are different ways to do it, so I'm wondering if they used a more outdated method the second time you had it done? Everyone always says how much ECT has improved over the years, and yet I keep hearing horror stories such as yours and it makes me not want to do it, especially since I'll most likely need a lot of boosters, given how many I've needed with the Ke
  8. You did one round of ECT (6 sessions?) and it worked like a miracle, and then you started to slide back into depression and had to do another 6 rounds of ECT but had to stop after four treatments because you got messed up? How long was the interval between the two treatments. You say you're still recovering from its effects - how long ago did this happen? Overall, would you do it all again, both sessions, just because of the benefits you gained from the first session? And with your memory and cognition issues from the ECT, can you please elaborate on that for me? Have you lost chunks of your l
  9. Regarding medication and me, I can't really do trial-and-error. The Lamictal I'm on, for instance, it stopped working 4 years ago, but the withdrawals are such that I can't just pop off it and try something else. The pdoc said people like me are called 2%ers. Otherwise I could try med after med, but I can't. I'm stuck on the Lamictal. The WDs kill me - I went from 600mg/day down to 225mg/day, and I can't go any further. The meds I have been on haven't done anything that lasts, minus my anti-depressant which, thank God, keeps the OCD under control. I just have a feeling that, although ECT
  10. The ECT doc told me I'm a 2%er, insofar as not only am I medication resistant, but I also follow into that 2% category of having horrendous withdrawals when coming off my meds. I'm stuck. And anti-psychotics have never worked for me and have landed me in ER twice.
  11. Greetings, I recently had the initial 6 treatments of Ketamine infusions, and that helped my Bipolar II depression (which is treatment-resistant) for about two weeks. Then I had another booster infusion, and that held for a week, then I had another booster infusion, and that lasted a week. These "boosters" shouldn't have to be given more than once every 1-3 months, yet it seems I need one weekly. So the Ketamine failed to provide prolonged relief. My only other option now is Electroconvulsive therapy (ECT), which I don't want to do. I know it's gotten better vis-a-vis memory iss
  12. Thanks guys for your thoughtful and very helpful responses! I'm beginning to get freaked out about the memory thing and ECT, after hearing about your story @gb84 and from others who experienced similar things. @Iceberg and @mikl_pls what do you think? @Iceberg which did you have done first, the Ketamine or the ECT? I'm assuming that one didn't work for you and the other did. The memory issue is freaking me out because the same thing (10 years wiped out) happened to my Mom's friend's sister-in-law, and a comedian who came through my town said she had 6 months worth of memory loss
  13. Thanks for all your replies This is definitely "Emergency ECT" as my depression and suicidal ideation are so acute. @Iceberg my ECT doc brought up Ketamine as a possible anesthesia, and he rattled off about 5 other things they could do, lol. I couldn't follow all of it. He seems to know his stuff really well. But what is waking up "rough"? Using Ketamine as an anesthesia can cause this? Is it rare? Also "... yes I know Valium is long acting but I had no problem with seizure induction/strength when holding it for 24 hours." - Would you not take your Valium for 24 hours prior to t
  14. Greetings, I have been struggling with my Bipolar II depression for years, and am now going to pursue ECT due to my being medication resistant. I take 250mg/day of Lamictal (an anticonvulsant), 12mg/day of Valium, and an anti-depressant. I had a consultation with the ECT doctor, and he said that not only will my Lamictal make it difficult for him to induce a proper seizure, which I was already aware of, but that Valium, a benzodiazepine, also prevents seizures. I never knew that, but apparently paramedics use a benzodiazepine nose spray for people having seizures. So I got hit w
  15. Alright, he prescribed 20mg Adderall/day, but he strongly warned that over time this drug can completely deplete my brain's storage of feel good stimulation chemicals. He said it's equatable to how heroin and ecstasy drain your brain of the "feel good" chemicals, which leads to a depletion once the drug is is stopped. Are any of you familiar with this? Thanks troop
×
×
  • Create New...